Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: To Ron Hill: Sleep problems--anxiety-HELP! fluffy

Posted by katia on August 6, 2003, at 15:18:38

In reply to To Ron Hill: Sleep problems--anxiety-HELP!, posted by fluffy on August 6, 2003, at 11:10:20

> Hey Ron Hill--
>
> I hate to just bulldoze over everyone else's problems here on this thread. And Ron and Katia--I'm so sorry that you guys are feeling bad now. I guess I'm joining that club unfortunately. I'm starting to get that tired-wired feeling that I got last summer. I'm having severe difficulty getting sleep. I'm only sleeping because of those wonderful spendy pills of Ambien. I can't afford them though, and I'm becoming a junky. Even though I'm taking the Ambien, I'm waking up too early and feeling panic attacks just held at bay. I can't tolerate the least amount of coffee b/c it makes me feel panicky--so that's definitely out of the mix. (sometimes I feel like coffee is my barometer--if I drink it and still feel lethargic, I'm usually depressed. If I drink it and I feel panicky, than I'm on the hypomanic side of things.)
>
> If I can't sleep, then I know an episode is most definitely on its way. I'm still taking 200mg of Lamictal. And so far, it's kept the depression from coming around. But the anxiety/hypomania doesn't budge. I asked my pdoc yesterday what the contingency plan is if I continue to have sleep problems. He suggested Melatonin (doesn't help lately) and if not that, Klonopin. But he said only if I could use it a couple of times a week (so I don't get addicted to it). But frankly, I think I need something every night this month to stave off my yearly mixed state. Has anyone been "addicted" to Klonopin. Can you taper off successfully?
>
> The next step would be to try Li in conjunction with Lamictal. Why do I still feel afraid to try the damned stuff? Would Neurontin help my sleep? Would Trazodone??? I think I'll try the magnesium thing tonight.
>
> I don't really know what my point is to this post. I'm just feeling desperate and I need some advice and support.
>
> Katy
Hi Katy,
You didn't bulldoze through! I'm not nec. "bad", but it's touch and go w/ me.
You bring up a good point with me too, as coffee being the barometer. It's true for me too. I have been drinking it steadily for the past year and in the past four months it had been doing nothing for me - no dent whatsoever. But lately, it's been getting me "high". I think the same exists for me - including alcohol for the same reasons.
I'm sorry to hear you're so anxiety ridden. Do you think it may just be a side effect while your body gets used to the lam.?
I've tried Trazadone and it seems to work well enough, depending on the anxiety level. But my new pdoc wanted to get me off of all ADs. You could give it a go. What really worked for me was Seroquel. I only had to take like 1/4 to 1/3 of 25mg and I'd sleep for hours. At present, I"m on nothing (about three weeks now). I even stopped the Seroquel to see how I did on sleep and I sleep so well now. I don't understand it all! However, I don't have to get up for a job - I work nights, so that plays a factor in my anxiety level for sure!
Ask your doc about Seroq. at small doses it could help you temp. get through August.
Katia


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:katia thread:9730
URL: http://www.dr-bob.org/babble/20030802/msgs/248669.html